CSN Login
Members Online: 15

leg weakness

Pumakitty's picture
Pumakitty
Posts: 653
Joined: Mar 2010

My dad has finished his treatment a week ago. At the start of his treatment he suffered from dizzyness and his legs felt week. He was dehydrated and the chemo doctor took him off his blood pressure medicine and the dizzyness has went away, however he says his legs still feel week. The chemo doctor told him that it could be from the treatments. I was wondering if it could be from lack of exercise and activity. Have any of you experienced this after or during treatment?

My dad has had issues with his legs and back all of my life. I am thinking this could be part of the problem.

D Lewis's picture
D Lewis
Posts: 1518
Joined: Jan 2010

Kathy,

I lost most of my muscle mass in my arms and legs. I don't have any trouble getting around, but I still tire easily (seven weeks out). I have noticed that if I squat down to get something from a low shelf, I have to struggle a bit to get back up again. This does seem to be improving with time and exercise.

Deb

stevenl's picture
stevenl
Posts: 587
Joined: Jan 2010

Kathy,

Same for me, a lot of my weight loss was muscle. I am doing exercises to try to gain it back. Gets a little better every day. Give it time and help him get started doing some exercise. Even small amounts will help.

Best,
Steve

Pumakitty's picture
Pumakitty
Posts: 653
Joined: Mar 2010

I was thinking it was loss of muscle. My dad had been feeling so bad before treatment that he was not doing alot then and then once the fatigue of treatment started it hit him even worse. He likes to go out an walk but it has been so hot the past to weeks where we live that I have not wanted him outside.

We are going to the grocery store in the morning and he normally does better in there then me.

Thanks again for your input.

Kathy

Scambuster's picture
Scambuster
Posts: 975
Joined: Nov 2009

Hi Kathy,

I was hospitalized and very sick for much of my treatment, hooked up all the time to IV bags of various sorts. The only exercise I managed were squats and sometimes I could walking around the corridor wheeling my stand along.

For the squats, if he is weak, he should hold onto a bench or table and try doing say 5 slow squats and repeat several times a day and then build up to more each day. This is good exercise to rebuild the strength in his legs.

Hope this helps.
Scam

Hondo's picture
Hondo
Posts: 5612
Joined: Apr 2009

My treatment left me very weak for many months after and even today I still suffer with problems in the legs and lower back pain. If your dad had problems before in the legs more them likely the treatment only made it worse. Give him some time and get him walking again it does help with his new normal.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network